Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The effect of retarded actions on nonlinear oscillations


Authors: Y. G. Sficas and V. A. Staïkos
Journal: Proc. Amer. Math. Soc. 46 (1974), 259-264
MSC: Primary 34K15
DOI: https://doi.org/10.1090/S0002-9939-1974-0355268-1
MathSciNet review: 0355268
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the oscillatory and asymptotic behavior of nonlinear retarded differential equations of the form $ {x^{(n)}}(t) + {( - 1)^{n + 1}}p(t) \cdot \phi (x[g(t)]) = 0$ under certain conditions which do not hold in the particular case $ g(t) \equiv t$ of ordinary differential equations.


References [Enhancements On Off] (What's this?)

  • [1] T. Kusano and H. Onose, Oscillation of solutions of nonlinear differential delay equations of arbitrary order, Hiroshima Math. J. 2 (1972), 1-13. MR 0324175 (48:2527)
  • [2] G. Ladas, Oscillation and asymptotic behavior of solutions of differential equations with retarded argument, J. Differential Equations 10 (1971), 281-290. MR 45 #681. MR 0291590 (45:681)
  • [3] G. Ladas and V. Lakshmikantham, Oscillations caused by retarded actions, Applicable Anal. (to appear). MR 0430470 (55:3475)
  • [4] G. Ladas, G. Ladde and J. S. Papadakis, Oscillations of functional-differential equations generated by delays, J. Differential Equations 12 (1972), 385-395. MR 0333399 (48:11724)
  • [5] G. Ladas, V. Lakshmikantham and J. S. Papadakis, Oscillations of higher-order retarded differential equations generated by the retarded argument, University of Rhode Island, Kingston, R. I., Technical Report No. 20, January, 1972. MR 0387776 (52:8615)
  • [6] P. Marusiak, Note on Ladas' paper on oscillation and asymptotic behavior of solutions of differential equations with retarded argument, J. Differential Equations, 1 (1973), 150-156. MR 0355266 (50:7742)
  • [7] N. Minorsky, Nonlinear oscillations, Van Nostrand, Princeton, N. J., 1962. MR 25 #1339. MR 0137891 (25:1339)
  • [8] H. Onose, Some oscillation criteria for $ n$th order nonlinear delay-differential equations, Hiroshima Math. J. 1 (1971), 171-176. MR 0312032 (47:594)
  • [9] Y. Sficas, On oscillation and asymptotic behavior of a certain class of differential equations with retarded argument, Utilitas Mathematica 3 (1973), 239-249. MR 0322316 (48:678)
  • [10] Y. Sficas and V, Staikos, Oscillations of retarded differential equations, Proc. Cambridge Philos. Soc. 75 (1974), 95-101. MR 0333402 (48:11727)
  • [11] -, Oscillatory and asymptotic behavior of functional differential equations, J. Differential Equations 12 (1972), 426-437. MR 0330707 (48:9044)
  • [12] -, Oscillatory and asymptotic properties of differential equations with retarded arguments, Applicable Anal. (to appear). MR 0404811 (53:8611)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34K15

Retrieve articles in all journals with MSC: 34K15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1974-0355268-1
Keywords: Oscillatory solution, nonoscillatory solution, oscillations generated by retarded actions
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society